Alert archive / Nebraska / Frost Advisories in 2020
Frost Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Oct 1, 2020, 2:20 AM MDT for Chase County, Nebraska. It took effect at Oct 2, 2020, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2020, 2:20 AM MDT (08:20 UTC)
- In effect from
- Oct 2, 2020, 2:00 AM MDT
- Expired
- Oct 2, 2020, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
County Chase County, NE
The radar
The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3152 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948 WWUS73 KLBF 010820 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 320 AM CDT Thu Oct 1 2020 NEZ004>010-022>029-035>038-056>059-070-071-094-021400- /O.NEW.KLBF.FZ.W.0003.201002T0800Z-201002T1400Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 320 AM CDT Thu Oct 1 2020 /220 AM MDT Thu Oct 1 2020/ ...FREEZE WARNING IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of central, north central, panhandle, southwest and west central Nebraska. * WHEN...From 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NEZ069-021400- /O.NEW.KLBF.FR.Y.0004.201002T0800Z-201002T1400Z/ Chase- Including the cities of Champion, Enders, Imperial, and Wauneta 220 AM MDT Thu Oct 1 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Chase County. * WHEN...From 2 AM to 8 AM MDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
114 WWUS73 KLBF 012018 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 318 PM CDT Thu Oct 1 2020 NEZ004>010-022>029-035>038-056>059-070-071-094-020430- /O.CON.KLBF.FZ.W.0003.201002T0800Z-201002T1400Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 318 PM CDT Thu Oct 1 2020 /218 PM MDT Thu Oct 1 2020/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of central, north central, panhandle, southwest and west central Nebraska. * WHEN...From 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NEZ069-020430- /O.CON.KLBF.FR.Y.0004.201002T0800Z-201002T1400Z/ Chase- Including the cities of Champion, Enders, Imperial, and Wauneta 218 PM MDT Thu Oct 1 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Chase County. * WHEN...From 2 AM to 8 AM MDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
191 WWUS73 KLBF 020150 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 850 PM CDT Thu Oct 1 2020 NEZ004>010-022>029-035>038-056>059-070-071-094-021400- /O.CON.KLBF.FZ.W.0003.201002T0800Z-201002T1400Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 850 PM CDT Thu Oct 1 2020 /750 PM MDT Thu Oct 1 2020/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Portions of the panhandle, southwest, west central, and north central Nebraska. * WHEN...From 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NEZ069-021400- /O.CON.KLBF.FR.Y.0004.201002T0800Z-201002T1400Z/ Chase- Including the cities of Champion, Enders, Imperial, and Wauneta 750 PM MDT Thu Oct 1 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Chase County. * WHEN...From 2 AM to 8 AM MDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
673 WWUS73 KLBF 020918 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 418 AM CDT Fri Oct 2 2020 NEZ004>010-022>029-035>038-056>059-070-071-094-021400- /O.CON.KLBF.FZ.W.0003.000000T0000Z-201002T1400Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 418 AM CDT Fri Oct 2 2020 /318 AM MDT Fri Oct 2 2020/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31. * WHERE...Portions of central, north central, panhandle, southwest and west central Nebraska. * WHEN...Until 9 AM CDT /8 AM MDT/ this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NEZ069-021400- /O.CON.KLBF.FR.Y.0004.000000T0000Z-201002T1400Z/ Chase- Including the cities of Champion, Enders, Imperial, and Wauneta 318 AM MDT Fri Oct 2 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Chase County. * WHEN...Until 8 AM MDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Taylor
115 WWUS73 KLBF 021400 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 900 AM CDT Fri Oct 2 2020 NEZ004>010-022>029-035>038-056>059-070-071-094-021500- /O.EXP.KLBF.FZ.W.0003.000000T0000Z-201002T1400Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 900 AM CDT Fri Oct 2 2020 /800 AM MDT Fri Oct 2 2020/ ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... Temeperatures are slowly rising above freezing across the region allowing freeze headlines to expire. This will end the issuance of any frost/freeze headlines until next spring. $$ NEZ069-021500- /O.EXP.KLBF.FR.Y.0004.000000T0000Z-201002T1400Z/ Chase- Including the cities of Champion, Enders, Imperial, and Wauneta 800 AM MDT Fri Oct 2 2020 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... Temeperatures are slowly rising above freezing across the region allowing frost headlines to expire. This will end the issuance of any frost/freeze headlines until next spring. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 30, 10:33 PM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Sep 30, 10:33 PM MDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1133 PM CDT Wed Sep 30 2020 .SHORT TERM...(This evening through Thursday night) Issued at 320 PM CDT Wed Sep 30 2020 Strong upper level ridging and resulting surface high pressure will keep conditions quiet and dry through Friday morning. The only major weather concerns will be the chance of patchy to widespread frost both tonight and again Thursday night. Confidence in frost is low tonight as winds remain near 10 mph. The best chance for any frost will be across the Pine Ridge region (Sheridan and western Cherry counties) where wind will drop to less than 5 mph. A better chance for frost is expected across the region on Thursday night and Friday morning. Winds will diminish across the entire region on Thursday night. Light winds in combination with cold temperatures filtering into the region will create optimal conditions for widespread frost. Frost/freeze headlines will likely be needed across north central and western Nebraska through Friday morning. If headlines are issued, this will bring an end to the growing season and will be the last frost/freeze headline for this year. .LONG TERM...(Friday through Wednesday) Issued at 320 PM CDT Wed Sep 30 2020 The extended period will start off with a brief chance of some active weather on Friday afternoon and into Friday night. A shortwave will push through Nebraska bringing a low chance of some light rain to mainly southwest Nebraska. Confidence is very low in development and any rain that does develop is expected to be very light with QPF values of less than a tenth. Otherwise, quiet and dry weather will continue through much of the extended period as strong upper level ridging continues across the western US through early next week. Despite a cooler start to the extended (highs in the upper 50s to mid 60s) and potentially ending the growing season, highs will return to the upper 70s to low 80s by the middle of next week. These temperatures will be a welcome treat as they will be nearly 10 degrees above normal for this time of year. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1122 PM CDT Wed Sep 30 2020 VFR conditions expected to prevail for the next 24 hours. Main concern overnight will be northerly LLWS near 1500 AGL across the Sandhills and southwest Nebraska, including both LBF and VTN. A narrow mid-level cloud deck across the Panhandle and southwest Nebraska should continue to slowly slide off to the south over the next few hours. Otherwise, gusty northerly winds are expected Thursday afternoon area wide. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Brown
Hazardous weather outlook, Sep 30, 7:46 PM MDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 846 PM CDT Wed Sep 30 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-020200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 846 PM CDT Wed Sep 30 2020 /746 PM MDT Wed Sep 30 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Patchy frost will be possible across the Sandhills Thursday morning. Additional patchy to widespread frost will be possible Friday morning with low temperatures expected to fall into the low 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:20 AM MDT | Freeze Warning | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Custer and 19 more | 30 hr |
Nearby
Frost Advisories in Nebraska, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.